Alert archive / Wisconsin / Frost Advisories in 2017
Frost Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Aug 24, 2017, 2:42 PM CDT for Florence County, Forest County, Vilas County, Wisconsin. It took effect at Aug 25, 2017, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2017, 2:42 PM CDT (19:42 UTC)
- In effect from
- Aug 25, 2017, 1:00 AM CDT
- Expired
- Aug 25, 2017, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 128 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WWUS73 KGRB 241942 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 242 PM CDT Thu Aug 24 2017 WIZ005-011-012-250400- /O.NEW.KGRB.FR.Y.0005.170825T0600Z-170825T1200Z/ Vilas-Forest-Florence- Including the cities of Eagle River, Lac Du Flambeau, Crandon, Aurora, Commonwealth, and Spread Eagle 242 PM CDT Thu Aug 24 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from 1 AM to 7 AM CDT Friday. * Temperatures are expected to fall into the middle 30s tonight, which will promote frost development. * Impacts...Proper precautions should be taken to prevent damage to sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ mpc
2 follow-up statements
408 WWUS73 KGRB 250344 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1044 PM CDT Thu Aug 24 2017 WIZ005-011-012-251200- /O.CON.KGRB.FR.Y.0005.170825T0600Z-170825T1200Z/ Vilas-Forest-Florence- Including the cities of Eagle River, Lac Du Flambeau, Crandon, Aurora, Commonwealth, and Spread Eagle 1044 PM CDT Thu Aug 24 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * Temperatures are expected to fall into the middle 30s tonight, which will promote frost development. * Impacts...Proper precautions should be taken to prevent damage to sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kurimski
311 WWUS73 KGRB 250846 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 346 AM CDT Fri Aug 25 2017 WIZ005-011-012-251200- /O.CON.KGRB.FR.Y.0005.000000T0000Z-170825T1200Z/ Vilas-Forest-Florence- Including the cities of Eagle River, Lac Du Flambeau, Crandon, Aurora, Commonwealth, and Spread Eagle 346 AM CDT Fri Aug 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * Temperatures are expected to fall into the middle 30s early this morning, which will promote frost development. * Impacts...Proper precautions should be taken to prevent damage to sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Aug 24, 2:40 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 24, 2:40 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 240 PM CDT Thu Aug 24 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 240 PM CDT Thu Aug 24 2017 The latest RAP analysis and satellite/radar imagery show high pressure stretching from northwest Ontario to the western Great Lakes early this afternoon. Behind a departing shortwave, diurnal cu popped up by late morning over eastern WI aided by weak moisture fluxes off Lake Michigan and Green Bay. Though return flow continues over the Plains, forecast concerns revolve around temps tonight as high pressure remains over the area. Tonight and Friday...High pressure will be centered directly over the region tonight, leading to clear skies and light winds. Pwats will be on par with todays 12z readings, and will not have the cloud cover to hold up temps at all. As a result, think temps will be a degree or two colder over northern WI, so will issue a frost advisory for Vilas, Forest, and Florence counties. The surface high will shift slightly to the east on Friday and allow for deeper moisture to shift north across Minnesota and western Wisconsin. The eastern edge of this deeper moisture will likely reach into central WI during the afternoon, which should lead to a higher coverage of cu. Any precip chances should remain to the west of the region, however. Highs will be a couple degrees warmer than todays readings. .LONG TERM...Friday Night Through Thursday Issued at 240 PM CDT Thu Aug 24 2017 Focus in the long term will be on precipitation timing Friday evening through the weekend, along with lingering chances early next week. Showers should be confined to western Wisconsin late Friday afternoon. There are some model timing difference on when/if precipitation will reach the western forecast area (Vilas County south through Waushara County) Friday evening, but overall trends show low level moisture and WAA and the RRQ of a weak upper jet passing by Friday evening through Friday night. Therefore, kept a chance of showers in the far west. High pressure influence will still keep the eastern forecast area dry during this time. Rain chances slowly spread east Saturday afternoon and evening as the main low pressure system moves closer. Rain becomes more likely Saturday night into Sunday as the mid-level shortwave approaches northern Wisconsin. Medium range models are in general agreement that this energy stalls out over Wisconsin Sunday into Monday, and then dives south later Monday. This will result in periodic shower chances through Monday. PWats are around 1.50 inches at times Sunday, which is about half an inch above climatology normals. Did raise QPF values slightly on Saturday night/Sunday morning as some heavier rain is possible at times. Thunderstorm potential looks minimal as instability is not overly impressive. MUCAPES are mainly around 200 to 500 J/kg Sunday afternoon, so a few isolated thunderstorms are not out of the question. On Monday, any thunder would likely be confined to east- central Wisconsin as a small amount of instability lingers around there. Beyond Monday, the rest of the week looks quieter. Some afternoon showers are possible Tuesday, and a quick moving shortwave will bring a chance of showers Wednesday afternoon and evening, but the majority of the time will be dry. High temperatures will be cooler than normal through Monday, and then near normal for the rest of the period. Lows will be slightly below normal on Saturday morning, then fairly mild for late August. && .AVIATION...for 18Z TAF Issuance Issued at 1006 AM CDT Thu Aug 24 2017 Canadian high pressure will bring VFR flight conditions to most of the region through the TAF period, with the possible exception of patchy ground fog late tonight over north central WI. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM to 7 AM CDT Friday for WIZ005-011-012. && SHORT TERM.....MPC LONG TERM......KLB AVIATION.......MPC
Hazardous weather outlook, Aug 24, 2:39 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 239 PM CDT Thu Aug 24 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 239 PM CDT Thu Aug 24 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Frost is likely across far northern Wisconsin late tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Isolated thunderstorms are possible at times through the weekend, but severe weather is not expected. Rip currents are possible on Sunday on Lake Michigan beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-251945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 239 PM CDT Thu Aug 24 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Isolated thunderstorms are possible at times through the weekend, but severe weather is not expected. Gusty southeast to south winds and increasing waves may create hazardous conditions for small craft Sunday afternoon into Monday morning across the coastal waters of Lake Michigan. MPC/KLB
Nearby
Frost Advisories in Wisconsin, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.